MAUDE Adverse Event Report: STRYKER GMBH ONE-THIRD TUBULAR PLATE VARIAX2 7 HOLE / L83MM; PLATE, FIXATION, BONE

STRYKER GMBH ONE-THIRD TUBULAR PLATE VARIAX2 7 HOLE / L83MM; PLATE, FIXATION, BONE
Model Number 626677S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Injury (2348); Implant Pain (4561)
Date of Event 06/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported: on (b)(6), the product was fixed with a fracture of the proximal ulna.The patient resumed daily activities a few days after surgery.On (b)(6) the patient complained of pain.When i took an x-ray, the plate was broken.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the device was returned, and is indeed broken at the level of the 4th locking hole.The surface of the breakage shows typical traces of a fatigue fracture: shiny surfaces on both bridges prove that the plate broke partially first, causing the two sides of the plate to rub against each other.The cracks of the material propagated with the mechanical loading, before the material gave in completely.Since an x-ray was provided, a clinical statement was requested for the evaluation of the provided medical data.The following statements were provided: "[.] from a personal/surgical point of view i would most probably not have used a 1/3 tubular plate for a proximal ulnar fracture.The forces on this bone are too big, especially if the patient started to take up daily activities.Personally i would have chosen a straight compression plate.These plates are much stronger and can withstand the forces from the muscles overarching the elbow joint.So the root cause in the breakage might lie in the fact that the chosen plate was not suitable for this type of fracture, especially not combined with the after care.[.]" therefore, the root cause can be attributed to both the user and the patient.It was due to an inadequate choice of the implant considering the aftercare expectations.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
It was reported: on (b)(6) , the product was fixed with a fracture of the proximal ulna.The patient resumed daily activities a few days after surgery.On(b)(6) , the patient complained of pain.When i took an x-ray, the plate was broken.

Brand Name
ONE-THIRD TUBULAR PLATE VARIAX2 7 HOLE / L83MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10332180
Report Number0008031020-2020-01971
Device Sequence Number825958
Product Code HRS
UDI-Device Identifier07613327088762
UDI-Public07613327088762
Combination Product (Y/N)N
PMA/510(K) Number
K151879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2023
Device Model Number626677S
Device Catalogue Number626677S
Device Lot NumberY50577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2020
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;